Sign in to follow this  
Followers 0

Seroquel Withdrawal - Allergies?

11 posts in this topic

Posted · Report post

Hey Guys.

I need some input. I have pretty much lost faith in the people who prescribe this sh*t. When I try to talk to my prescribing practitioner, he says there's no such thing as "withdrawal" symptoms from seroquel. Which I know from the last time I went off this stuff, in addition to many testimonies of other folks, I know that's pretty much just a load of bull crap. Perhaps it isn't "withdrawal" in the same sense as withdrawing from something like heroin, ok....

But all I can tell you, is that since I stopped the seroquel...well, about 3 days after stopping, I suddenly developed (and am still suffering from) the worst allergy-type symptoms in the world. My throat is swollen, into my ears (and I can tell it's allergies, believe me...not a cold or anything...they feel different)...I've been sneezing like crazy. I'm miserable.

Does anyone know of or have experience with these kind of withdrawal symptoms from the seroquel? I think I read seroquel has some anti-histamine action. I had no allergy problems all the way down to 12.5 mg (from 150 mg)...and now...uggggghhhhhhhhh...I just really hope this isn't something I will permanently be dealing with, that maybe the seroquel was just "covering up" or something...

I just desperately want to be med free. I've been on this crap since I was 19, now 27, and as I've tapered off I've realized just how much they have compromised my life and my existence. But I'd really like to NOT just exchange one form of misery for another.

I'm being treated for complex PTSD and subsequent anxiety disorders.

Thanks.

Share this post


Link to post
Share on other sites

Posted · Report post

I don't know if it's actually related, but I have reasons to believe it is (I can only give you anecdotal evidence). I took 7 benadryl a night to sleep for 3 years. When I got off, I had chronic hives for 8 months, and had never had em before. Coincidence? Mayvbe, but I doubt it

Share this post


Link to post
Share on other sites

Posted · Report post

I'm coming off seroquel now and though I do feel there is a type of w/d eefffec,t, i've never experienced anything of which you speak...

i'd suggset a visit to the allergist to see if you do have underlying alleriges?

Anna

Share this post


Link to post
Share on other sites

Posted · Report post

Get some over-the-counter Zyrtec. See if that helps. If your allergies are truly med related then using this would be like a temporary med to deal with the withdrawal. Once you feel like you're over the Seroquel you can stop and see if the symptoms re-occur and go from there.

Share this post


Link to post
Share on other sites

Posted · Report post

Take some benedryl to see if that helps.

To my knowledge, seroquel affects different histimine receptors, so I think you likely have coincidence going on.

Share this post


Link to post
Share on other sites

Posted · Report post

I have allergies.. almost for all my life. I've found that Benedryl isn't helpful. However, Stacia's suggestion is probably worth trying since Zyrtec is more expensive. Basically, don't assume it's not allergies based on your reaction to Benedryl.

Share this post


Link to post
Share on other sites

Posted · Report post

Hey Guys...Thanks for your input...Last night I got really sick...so what seems to have maybe been allergies or whatever is probably some kind of virus or infection....blahhh...my nose is all stuffed up, i feel systemically ill, my throat is swollen like mad and when I cough it's like a knife is being jammed down my throat...so yeah, not withdrawal and not allergies either...heh...

Share this post


Link to post
Share on other sites

Posted · Report post

Hey Guys...Thanks for your input...Last night I got really sick...so what seems to have maybe been allergies or whatever is probably some kind of virus or infection....blahhh...my nose is all stuffed up, i feel systemically ill, my throat is swollen like mad and when I cough it's like a knife is being jammed down my throat...so yeah, not withdrawal and not allergies either...heh...

Thanks for posting back.

I'm sorry. I just got over that. Hang in there. It does go away.

Share this post


Link to post
Share on other sites

Posted · Report post

Hey Guys...Thanks for your input...Last night I got really sick...so what seems to have maybe been allergies or whatever is probably some kind of virus or infection....blahhh...my nose is all stuffed up, i feel systemically ill, my throat is swollen like mad and when I cough it's like a knife is being jammed down my throat...so yeah, not withdrawal and not allergies either...heh...

Are you sure you're not having an allergic reaction to something? Swelling in the throat can sometimes indicate that. Anyway, perhaps a trip to the doctor is in order?

Share this post


Link to post
Share on other sites

Posted · Report post

Well... I thought it might be an allergic reaction at first...it started a few days after starting a low dose of trazodone...but i haven't had trazodone for 48 hours now and im even more of a mess...all achey in my legs and pressure in my face...so I don't think it's allergic anymore. But yeah, I'm probably gonna have to head to the doc...so sick of doctors!!! With the way that I eat and exercise and take care of myself I should be the healthiest dang person on the planet.

Share this post


Link to post
Share on other sites

Posted · Report post

Well I hope you feel better. From the pressure in the face comment and the mention of your ears at the beginning, it sounds like a possible sinus infection. That'll give you pain and pressure in your face and water behind your ears. However, it's also possible for that to happen with the flu with all the congestion, and the achy body is a big symptom of that. The swollen throat can really be anything - it's just important that it hurts from coughing and isn't closing up without reason (which is what I thought). Since it's only been 48hrs and it's gotten significantly worse... I'd bet on flu. So unless you get a high fever or tightness/weezing in your chest that makes it harder to breathe, I'd stay home, eat soup, take some sinus meds and/or mucinex to help with the sinus congestion, and pop some vitamin C (don't worry about how much, just load up), and see if you can get some echinacea too (I take it when I'm sick and I feel better quicker).

Anyway, get some rest and go to the doc if you feel you need to.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0